Skip to content
My WebMD Sign In, Sign Up
Butran Patch vs. Itching
avatar
gimpsalottami posted:
I just started using the Butran Patch on Monday and have been so thrilled with the results so far. I still use my hydros but have even lowered the dosage on that. The only draw back is that it makes me itchy. I don't want to stop taking it because it has been a very long time since I have been this relieved of most all my pain!! Last night I could not get to sleep so just layed there all night itching. Any Advice other than the obvious??
Reply
 
avatar
annette030 responded:
Talk to your doctor before you change anything.

Itching due to meds often goes away on its own. I had itching to some extent for several months after I started on opiates. It was not all the time, I either scratched or took a benadryl type antihistamine. It finally went away.

Take care, Annette
 
avatar
gimpsalottami replied to annette030's response:
Thanks, I'm also finding that there are actually certain things that make me itchy so I just stopped using them. I'm so use to having a glass or two of wine at night, but finding out that I need to give that up. Just as soon as I have wine at night with my dinner the itching starts. I suppose when your so use to self medicating for soooo long before that actually listen to you and finally send me to a specialist it becomes a habit. I actually don't mind a bottle of water instead now but do find myself in that darn wine bottle. It's like my cookie jar....I will break that bad habit besides it's so bad for my liver at this point!!
 
avatar
ctbeth replied to gimpsalottami's response:
I don't think that a glass of wine at night will do your liver harm.

Did the itching after the wine recently begin? Had you been drinking wine all along and the itching just started?

Perhaps, since the itching starts straight after inner, you may have a food allergy to something you've eaten with dinner.

I have allergies to environmental pollens, a few meds, and some foods.

If you find that you're experiencing symptoms of allergy, please report this to your MD. You may need allergy testing.

Allergies can be bothersome, like a little hives and itching, BUT allergies can also cause anaphylactic reactions, which include far-more serious symptoms than itching.
 
avatar
ctbeth replied to ctbeth's response:
RE: sentence four-
TYPO: Dinner, not inner.

my bad.
 
avatar
gimpsalottami replied to ctbeth's response:
It started after the pain patch so thought it was just the patch but then the next day had wine with dinner and itched again. Besides last night had a glass and accidentally ran over my toes on the foot I just had surgery on geez I'm talented LOL!
 
avatar
gimpsalottami replied to gimpsalottami's response:
Ran over my toes with my wheelchair in a hurry to get to the bathroom.
 
avatar
annette030 replied to gimpsalottami's response:
I agree with Beth that a glass of wine at night probably won't hurt, but it is easy to get into the habit of refilling that glass. I find it best to just not have alcohol in the house at all. My friends know I don't usually have it and they don't care. If it is affecting your liver, of course it is better to give it up altogether.

Please don't forget that medications containing acetaminophen are also hard on the liver.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

TylenolExpert
Overdoses from acetaminophen send thousands of people to the emergency room in the U.S. each year according the Centers for Disease Control ... More
Was this Helpful?
5 of 6 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.